Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 196, NWS Austin/San Antonio, TX

June 10, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 10, 2007, 6:08 AM CDT for Val Verde County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 6:08 AM CDT (11:08 UTC)
Expired
Jun 10, 2007, 9:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:30 AM CDTFLOOD3 S Del Rio, TXSEVERAL MINOR STREETS ARE CLOSED, DUE TO FLOODING OF THE LOW WATER CROSSINGS.
Jun 10, 8:00 AM CDTFLOOD5 Ssw Loma Alta, TXSEVERAL CARS WERE WASHED AWAY NEAR LOMA ALTA, THEY WERE IN A LOW WATER CROSSING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 101110
FFWEWX
TXC465-101415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...JUNO...DEL RIO...
  COMSTOCK...

* UNTIL 915 AM CDT

* AT 604 AM CDT...THE NATIONAL WEATHER SERVICE RADAR INDICATES 
  ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD OVER
  VAL VERDE COUNTY CONTINUING TO PRODUCE LOCALLY HEAVY RAINFALL
  AND FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
  LOMA ALTA

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
      2981 10172 2983 10141 2971 10133

$$
1 follow-up statement
000 
WGUS74 KEWX 101244
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 AM CDT SUN JUN 10 2007

TXC465-101415-
VAL VERDE TX-
743 AM CDT SUN JUN 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR VAL
VERDE COUNTY...

AT 742 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINS AND FLASH 
FLOODING OVER VAL VERDE COUNTY.  WITH CONTINUED SHOWER DEVELOPMENT 
TO THE SOUTH TRAINING INTO VAL VERDE COUNTY THE THREAT OF HEAVY 
RAINS WILL CONTINUE OVER THE NEXT COUPLE HOURS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PANDALE...LOMA ALTA...JUNO AND DEL RIO. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
      2981 10172 2983 10141 2971 10133

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:53 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 10, 4:53 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SUN JUN 10 2007

.UPDATE...
WITH CONTINUED CONVECTION FEEDING INTO VAL VERDE COUNTY FROM THE
SW, DECIDED TO GO AHEAD AND UPDATE THE FORECAST TO MENTION EARLY
MORNING HEAVY RAINS AND SHIFT DAYTIME SLIGHT CHANCE POPS EAST TO
NEAR HDO.

&&

.PREV DISCUSSION... /ISSUED 431 AM CDT SUN JUN 10 2007/

DISCUSSION...
HEAVY RAINS FEEDING ON THE NOCTURNAL LOW LEVEL JET NEAR AND N OF
DRT SHOULD TAPER OFF IN THE NEXT HOUR OR TWO, BUT WILL NEED TO
MONITOR UPSTREAM ENERGY FOR POSSIBLE HIGHER POPS AFTER DAYBREAK. A
CONVEYOR BELT OF PACIFIC AND GULF MOISTURE CONTINUES TO PUSH
AGAINST AN UPPER RIDGE OVER CENTRAL TX WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES. MODELS CONTINUE TO SHOW A WESTWARD SURGE OF
THE UPPER RIDGE TO FORCE THE RAINS NW TODAY, BUT SATELLITE WV
TRENDS AND PROFILER WINDS SHOW LITTLE TO SUPPORT THIS PROJECTION.
WILL MONITOR THE RADAR AND SATELLITE TRENDS FOR ANOTHER HOUR OR SO
AND CONSIDER UPDATING FOR A MORE RAINY AND COOLER PICTURE FOR THE
WESTERN COUNTIES. THE WINDFLOW DOESNT SUPPORT THIS ACTIVITY
ADVANCING EAST INTO CENTRAL PORTIONS, BUT WILL WATCH MID LEVEL
WINDS IN THE DRT MORNING SOUNDING AND VAD PROFILES CLOSELY TO SEE
IF SOME OF THIS MOISTURE INFILTRATES THE RIDGE. IF THIS HAPPENS,
THE DRY AND STABLE FORECASTS COULD EVOLVE IN A 30 PERCENT POP DAY
AS FAR EAST AS SAT.

A CUT-OFF LOW EJECTING FROM THE BAJA CA AREA NORTHWARD
INTO THE CENTRAL PLAINS IS EXPECTED TO MAKE MONDAY AND TUESDAY
WARM AND DRY FOR THE AREA. MODELS SHOW POOR AGREEMENT OF WHAT TO
DO WITH THE EJECTED ENERGY BY WEDNESDAY AS ANOTHER LARGER UPPER
LOW IS EXPECTED TO SETTLE OVER THE SERN US. A COUPLE MODELS SHOW
THE UPPER LOW DROPPING INTO CENTRAL TEXAS TO SUPPORT A FLASH FLOOD
EVENT OVER CENTRAL TX BY LATE THURSDAY/FRIDAY, BUT WILL TAKE A
COMPROMISE AND LEAN SLIGHTLY WETTER THAN THE MUCH DRIER GFS WHICH
HOLDS MOST OF THE MOISTURE AND ENERGY OVER N/NE TX. THE
COMPROMISED FORECAST WOULD FAVOR A SEVERAL DAY PATTERN OF WIDELY
SCATTERED MAINLY DIURNAL RAINS WITH INCREASING CHANCES TOWARD NE
TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  72  94  72  95 /  10  -   -   -   -
AUSTIN BERGSTROM INTL AIRPORT  94  70  95  69  94 /  10  -   -   -   -
DEL RIO INTL AIRPORT           92  74  96  75  93 /  30  10  -   -   -
SAN ANTONIO INTL AIRPORT       93  73  93  73  94 /  10  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/01
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT SUN JUN 10 2007

TXZ171>173-183>194-202>209-217>225-228-111015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHEAST MEXICO WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN
OVER RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. THERE IS A POTENTIAL
FOR FLASH FLOODING FROM LOCALLY HEAVY RAINS OF 2 TO 4 INCHES THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:14 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 10, 6:44 AM CDTFlash Flood WarningEWXEdwards3 hr
Jun 10, 8:56 AM CDTFlash Flood WarningEWXVal Verde79 min
Jun 10, 9:06 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 10, 9:51 AM CDTFlash Flood WatchEWXEdwards, Kinney, Val Verde11 hr
Jun 10, 10:19 AM CDTFlash Flood WarningEWXVal Verde56 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.